Steroid induced glaucoma pdf

In certain cases, inflammation of the eye can be treated with non-steroidal medications (topical, oral and/or intravenous) depending on the severity of the uveitis and the side effects of treatment, although steroids are the most commonly prescribed medication class used to treat eye inflammation. Baseline optic nerve head and visual field testing is recommended so that your ophthalmologist can determine if steroid-induced glaucoma is causing optic nerve damage or visual field loss. Depending on the test results, your ophthalmologist may recommend more aggressive glaucoma treatments or the use of non-steroidal uveitis treatments.

If you have routine examinations and you develop glaucoma, the chances of serious vision loss from glaucoma are very remote. However, late detection or non-compliance may result in vision loss. One may think of glaucoma being analogous to a house on the beach. If a house is in good shape and is hit by a series of storms, then the house will survive the storms with little damage (high eye pressure with a healthy nerve). However, if the foundation of the house has been damaged by previous storms there is a significant chance that the house will either be further damaged or swept away by the storm (a damaged nerve can not take the excess pressure from glaucoma). Thus, the key to preserving vision is early detection with aggressive treatment. The chronic, progressive nature of the disease makes it difficult for the patient to faithfully take their medication - the key to preserving vision.

GELSEMIUM SEMPERVIRENS - Ptosis; eyelids heavy; patient can hardly open them. Double vision. Disturbed muscular apparatus. Corrects blurring and discomfort in eyes even after accurately adjusted glasses. Vision blurred, smoky. Dim-sighted; pupils dilated and insensible to light. Orbital neuralgia, with contraction and twitching of muscles. Bruised pain back of the orbits. One pupil dilated, the other contracted. Hysterical amblyopia. Dilatation of pupils,pain in the eyes,with or without ,dizziness & dimness or double vision classical symptoms of this medicine.

Ann Allergy Asthma Immunol . 2006 Apr;96(4):514-25.
Concerns about intranasal corticosteroids for over-the-counter use: position statement of the Joint Task Force for the American Academy of Allergy, Asthma and Immunology and the American College of Allergy, Asthma and Immunology.
Bielory L, Blaiss M, Fineman SM, Ledford DK, Lieberman P, Simons FE, Skoner DP, Storms WW; Joint Task Force of the American Academy of Allergy, Asthma and Immunology; American College of Allergy, Asthma and Immunology.
Source
Department of Medicine, UMDNJ-New Jersey Medical School, Newark, USA.
Abstract
The Joint Task Force for the American Academy of Allergy, Asthma and Immunology and the American College of Allergy, Asthma and Immunology was charged with formulating a position paper regarding the potential release of intranasal corticosteroids for over-the-counter use. We took the position that safety issues regarding this proposal would be our sole concern. We reviewed the literature to evaluate the frequency and severity of potential adverse events related to the administration of intranasal corticosteroids. We limited this review to 5 areas: (1) effects on growth, (2) ocular effects, (3) effects on bone, (4) effects on the hypothalamic-pituitary-adrenal axis, and (5) local adverse effects. After review of the available data, we concluded that intranasal corticosteroids should remain prescription-only drugs. Patients receiving an intranasal corticosteroid should be instructed in its use and that use should be monitored by a physician or an appropriately trained medical provider (eg, nurse practitioner or physician assistant) under the direct supervision of a physician. This conclusion was reached based on the evidence that corticosteroids administered by any route, including the intranasal route, have the potential to cause adverse effects in all the areas noted herein. Our conclusion was strengthened by the fact that these adverse effects can be insidious and therefore not evident for many years; there is the potential for overuse; patients could also have access to other forms of topically administered corticosteroids, thus increasing their total dose; and individuals vary in their susceptibility to corticosteroid-induced adverse effects. We were also influenced to take this position knowing that generally reassuring data regarding the use of respiratory tract-administered corticosteroids are based on mean data and that all such studies have shown outliers in whom adverse effects were evident. Thus, as stated, we recommend that intranasal corticosteroids remain prescription-only drugs.

The second major complication is a steroid related rise in eye pressure, also known as being a "steroid responder".  This usually requires at least 2 weeks of continuous steroid use, and is reversible if the steroid is discontinued.  The rise in pressure can be very high but if often asymptomatic.  It may be more common in people already being treated for glaucoma. If a person has glaucoma or has a history of steroid related eye pressure problems, they should consult with an ophthalmologist for monitoring of eye pressure if steroid treatment is being contemplated.

Steroid induced glaucoma pdf

steroid induced glaucoma pdf

Ann Allergy Asthma Immunol . 2006 Apr;96(4):514-25.
Concerns about intranasal corticosteroids for over-the-counter use: position statement of the Joint Task Force for the American Academy of Allergy, Asthma and Immunology and the American College of Allergy, Asthma and Immunology.
Bielory L, Blaiss M, Fineman SM, Ledford DK, Lieberman P, Simons FE, Skoner DP, Storms WW; Joint Task Force of the American Academy of Allergy, Asthma and Immunology; American College of Allergy, Asthma and Immunology.
Source
Department of Medicine, UMDNJ-New Jersey Medical School, Newark, USA.
Abstract
The Joint Task Force for the American Academy of Allergy, Asthma and Immunology and the American College of Allergy, Asthma and Immunology was charged with formulating a position paper regarding the potential release of intranasal corticosteroids for over-the-counter use. We took the position that safety issues regarding this proposal would be our sole concern. We reviewed the literature to evaluate the frequency and severity of potential adverse events related to the administration of intranasal corticosteroids. We limited this review to 5 areas: (1) effects on growth, (2) ocular effects, (3) effects on bone, (4) effects on the hypothalamic-pituitary-adrenal axis, and (5) local adverse effects. After review of the available data, we concluded that intranasal corticosteroids should remain prescription-only drugs. Patients receiving an intranasal corticosteroid should be instructed in its use and that use should be monitored by a physician or an appropriately trained medical provider (eg, nurse practitioner or physician assistant) under the direct supervision of a physician. This conclusion was reached based on the evidence that corticosteroids administered by any route, including the intranasal route, have the potential to cause adverse effects in all the areas noted herein. Our conclusion was strengthened by the fact that these adverse effects can be insidious and therefore not evident for many years; there is the potential for overuse; patients could also have access to other forms of topically administered corticosteroids, thus increasing their total dose; and individuals vary in their susceptibility to corticosteroid-induced adverse effects. We were also influenced to take this position knowing that generally reassuring data regarding the use of respiratory tract-administered corticosteroids are based on mean data and that all such studies have shown outliers in whom adverse effects were evident. Thus, as stated, we recommend that intranasal corticosteroids remain prescription-only drugs.

Media:

steroid induced glaucoma pdfsteroid induced glaucoma pdfsteroid induced glaucoma pdfsteroid induced glaucoma pdfsteroid induced glaucoma pdf

http://buy-steroids.org